MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534710
Medical Device Problem Codes Break (1069); Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific that an advanix biliary stent device was used in the biliary duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure to treat biliary stenosis performed on (b)(6) 2023.During insertion, the stent deployed prematurely in the working channel of the scope in an uncontrolled manner.In order to recover the stent, the position had to be abandoned with 2 different wires (1 left and 1 right hepatic).The procedure was completed with another advanix biliary stent; however, the examination was significantly longer in an unstable patient.There were no patient complications reported as a result of this event, and the patient's condition at the conclusion of the procedure was reported to be good.This event has been deemed a reportable event based on the investigation results; proximal stent barb was slightly torn/stent broke.Please see block for full investigation details.
 
Additional Manufacturer Narrative
Imdrf device code a0401 captures for the reportable investigation results of stent barb torn.The returned advanix biliary stent was analyzed, and a visual evaluation noted that the suture was detached from the stent.The suture was not returned.A microscope inspection found that the proximal barb was slightly torn.No other problems with the device were noted.Taking all available information into consideration, most likely, the cause of the reported event was manipulation of the device during insertion through the scope.An activation of the stent may have been made without noticing it and this condition may have caused the torn proximal barb and detachment of the suture.Additionally, the pull wire was fully retracted, confirming that a deployment attempt was made to the device.Therefore, the most probable root cause is adverse event related to the procedure.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16594984
Report Number3005099803-2023-01400
Device Sequence Number2893072
Product Code FGE
UDI-Device Identifier08714729787266
UDI-Public08714729787266
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/06/2024
Device Model NumberM00534710
Device Catalogue Number3471
Device Lot Number0030491171
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/27/2023
Initial Report FDA Received Date03/22/2023
Date Device Manufactured11/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexMale